MAUDE Adverse Event Report: COOK INC COONS DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC COONS DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a coons dilator had a "hair and fuzz" inside the product packaging.This was noted in the materials management department prior to patient contact.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Newton medical center, in the united states, informed cook of an incident involving a coons dilator.The complainant reported that there was foreign matter inside the product package.Further communication with the user facility clarified that the issue was found upon receipt, did not leave the materials management department, and there was no patient contact.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, and quality control of the device, as well as a visual inspection of the returned device, were conducted during the investigation.The affected device was returned to cook for investigation.The physical/visual examination of the returned device showed one sealed device with foreign matter in the pouch.A device master record (dmr) review was performed and quality control procedures associated with the complaint were identified.Cook concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of product labeling was not conducted as the coons dilator is not supplied with an instructions for use (ifu).A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot recorded no nonconformances.A data base search revealed no additional complaints for lot 13728765 from the field.From the dmr review and dhr review, cook confirmed the device was manufactured out of specification, but that there are no additional non-conforming devices in house or in the field.Based on the information provided, confirmation of foreign matter in the sealed packaged, and the results of the investigation, cook has concluded the main cause of the failure is manufacturing and quality deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COONS DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11506260
Report Number1820334-2021-00960
Device Sequence Number3945181
Product Code DRE
UDI-Device Identifier00827002042643
UDI-Public(01)00827002042643(17)240201(10)13728765
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/01/2024
Device Model NumberN/A
Device Catalogue NumberJCD20.0-38-20-COONS
Device Lot Number13728765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1